Alert archive / Oklahoma / High Wind Warnings in 2022

High Wind Warning 1, NWS Norman, OK

March 22, 20227 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Mar 22, 2022, 2:58 AM CDT for 7 counties in Oklahoma. It took effect at Mar 22, 2022, 4:00 AM CDT. It was in force for 15 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2022, 2:58 AM CDT (07:58 UTC)
In effect from
Mar 22, 2022, 4:00 AM CDT
Expired
Mar 22, 2022, 7:00 PM CDT
In force
15 hr
Issued by
NWS Norman, OK

Counties Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 9:05 AM CDTNON-TSTM WND GST 593 Ssw Freedom, OK
Mar 22, 9:10 AM CDTNON-TSTM WND GST 5914 Nne Camp Houston, OKFREEDOM MESONET SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

273 
WWUS74 KOUN 220758
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
258 AM CDT Tue Mar 22 2022

OKZ004-005-009-010-014>016-230000-
/O.UPG.KOUN.WI.Y.0009.220322T0900Z-220323T0000Z/
/O.NEW.KOUN.HW.W.0001.220322T0900Z-220323T0000Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, and Clinton
258 AM CDT Tue Mar 22 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Harper, Woods, Ellis, Woodward, Roger Mills, Dewey and 
  Custer Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OKZ007-008-012-013-018>020-024-025-027>029-TXZ087-230000-
/O.EXA.KOUN.WI.Y.0009.220322T0900Z-220323T0000Z/
Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma-
Grady-McClain-Cleveland-Knox-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, 
Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, 
Norman, Moore, Munday, and Knox City
258 AM CDT Tue Mar 22 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...Portions of central and northern Oklahoma and northern 
  Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ006-011-017-021>023-033>038-TXZ083>085-230000-
/O.CON.KOUN.WI.Y.0009.220322T0900Z-220323T0000Z/
Alfalfa-Major-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-
Jackson-Tillman-Comanche-Hardeman-Foard-Wilbarger-
Including the cities of Cherokee, Helena, Carmen, Fairview, 
Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Quanah, Crowell, and Vernon
258 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northwest, southwest and western Oklahoma 
  and northern Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
483 
WWUS74 KOUN 222355 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
655 PM CDT Tue Mar 22 2022

OKZ004-005-009-010-014>016-230100-
/O.EXP.KOUN.HW.W.0001.000000T0000Z-220323T0000Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, and Clinton
655 PM CDT Tue Mar 22 2022

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

Northwest winds will remain gusty tonight, but much weaker than
the winds seen earlier in the day.

$$

OKZ006>008-011>013-017>025-027>029-033>038-TXZ083>085-087-230100-
/O.EXP.KOUN.WI.Y.0009.000000T0000Z-220323T0000Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan-
Payne-Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-
Cleveland-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-
Foard-Wilbarger-Knox-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, 
Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, 
Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Quanah, Crowell, Vernon, 
Munday, and Knox City
655 PM CDT Tue Mar 22 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Northwest winds will remain gusty tonight, but weaker than the 
winds seen earlier in the day.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Mar 22, 2:53 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 22, 2:53 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
253 AM CDT Tue Mar 22 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 248 AM CDT Tue Mar 22 2022

Upper low currently over the area will gradually lift northeast
during the day today. Will continue to see some wrap-around precip,
mainly across northern Oklahoma today. A rain-snow mix across
northwest Oklahoma may result in some light accumulations late
tonight into first part of the day Tuesday, but is should be waining
as we go through the morning hours. Currently do not anticipate any
headlines.

Otherwise, strong north winds will overspread the area in the wake
of a strong cold front that will exit southeast Oklahoma later this
morning. Gusts of 40 to 50 mph will be likely across much of central
and southwestern parts of Oklahoma into western north Texas. Will
also upgrade parts of western/northwestern Oklahoma to High Wind
Warning as we anticipate some gusts in excess of 58 mph will be
likely today in those area. With much of the area remaining in the
40s today it will make for a rather raw day across the area.

Winds will relax some this evening with a few lingering showers
possible across northeast part of the area. Skies will begin to
clear across the west tonight as well. Northwest Oklahoma may see a
light freeze.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 248 AM CDT Tue Mar 22 2022

Skies will continue to gradually clear during the day Wednesday as
the storm system shifts slowly northeast, although pieces of energy
dropping south through the Plains will maintain upper trough axis
over the area. The clearing skies will allow deeper mixing during
the day Wednesday, which will allow stronger winds aloft to once
again mix down making for another rather blustery day. Although do
not anticipate wind speeds to reach advisory criteria.

Some freezing temperatures will be possible across the area both
Wednesday and Thursday morning.

Some moderation of temperatures will occur Thursday especially
across west where low level thermal gradient should push east into
the area allowing afternoon temperatures to warm back into the 60s to
near 70 degrees. This warming trend will continue into the weekend
and into early next week as upper ridge shifts slowly east from the
Rockies out into the Plains. The warmer temperatures along with a
return of breezy south winds will elevate fire concerns by late in
the weekend and early next week. Some areas will approach 90 degrees
by Sunday.

&&

.AVIATION...
(00Z TAFS)
Issued at 956 PM CDT Mon Mar 21 2022

IFR and MVFR conditions are expected through most of the day
Tuesday. Winds will gradually increase in speed overnight and
Tuesday morning as they turn to the northwest behind a cold front.
Strong and gusty northwest winds will persist.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  46  37  53  34 /  10  10   0   0
Hobart OK         50  35  56  30 /  10   0   0   0
Wichita Falls TX  53  38  60  34 /  10   0   0   0
Gage OK           48  32  53  26 /  30   0   0   0
Ponca City OK     50  35  51  32 /  40  30  10   0
Durant OK         57  40  60  35 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ006>008-011>013-
     017>025-027>029-033>038.

     High Wind Warning until 7 PM CDT this evening for OKZ004-005-009-
     010-014>016.

TX...Wind Advisory until 7 PM CDT this evening for TXZ083>085-087.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...09
Hazardous weather outlook, Mar 21, 8:32 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
832 PM CDT Mon Mar 21 2022

OKZ004>048-050>052-TXZ083>090-230145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
832 PM CDT Mon Mar 21 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Strong Winds...
Strong north winds will be possible after midnight behind a cold
front, with the strongest winds expected across western Oklahoma.
Wind gusts of 40 to 50 mph will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Strong Winds...
Strong north winds will be possible Tuesday behind a cold front,
with the strongest winds expected across western Oklahoma. Wind
gusts of 40 to 50 mph will be possible.

.Fire Weather...
Strong north winds will create elevated fire weather conditions
across parts of western Oklahoma and western north Texas Tuesday
and Wednesday. Elevated conditions may occur again Sunday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Mar 21, 9:28 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     3 ENE WILLIS            33.90N 96.78W
03/21/2022                   MARSHALL           OK   EMERGENCY MNGR

            EXTENSIVE DAMAGE TO STRUCTURES AND TREES
            REPORTED IN BUNCOMBE CREEK AREA. POSSIBLE
            TORNADO. TIME FROM RADAR.

0630 PM     TSTM WND DMG     2 E KINGSTON            34.00N 96.69W
03/21/2022                   MARSHALL           OK   BROADCAST MEDIA

            DAMAGE REPORTED TO DOLLAR GENERAL AND OTHER
            STRUCTURES ALONG HIGHWAY 70 EAST OF
            KINGSTON. POSSIBLE TORNADO. TIME FROM RADAR.

0647 PM     TSTM WND DMG     4 WNW NIDA              34.16N 96.57W
03/21/2022                   JOHNSTON           OK   EMERGENCY MNGR

            TREES AND POWERLINES DOWNED ALONG HIGHWAY
            22. POSSIBLE TORNADO. TIME FROM RADAR.

0650 PM     TSTM WND DMG     2 SSE MILBURN           34.21N 96.54W
03/21/2022                   JOHNSTON           OK   BROADCAST MEDIA

            POWERLINES AND TREES DOWN, SEVERAL
            MANUFACTURED HOMES DAMAGED NEAR EMET.
            POSSIBLE TORNADO. TIME FROM RADAR.

0657 PM     TSTM WND DMG     1 N FILLMORE            34.29N 96.50W
03/21/2022                   JOHNSTON           OK   EMERGENCY MNGR

            HOUSE WITH TWO THIRDS OF ROOF MISSING ALONG
            FILMORE ROAD. POSSIBLE TORNADO. TIME FROM
            RADAR.

0705 PM     TSTM WND DMG     4 WSW WAPANUCKA         34.35N 96.48W
03/21/2022                   JOHNSTON           OK   EMERGENCY MNGR

            MAJOR HOUSE DAMAGE REPORTED TO HOME AT ROCK
            CREEK HILL AND LUFFY CHAPEL ROADS. POSSIBLE
            TORNADO. TIME FROM RADAR.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:07 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan53 min
Mar 21, 7:31 PM CDTAreal Flood AdvisoryOUNBryan4 hr
Mar 21, 7:47 PM CDTTornado WarningOUNAtoka, Bryan18 min

Nearby

High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.